Flood, Wyoming
- When
- March 29, 4:46 AM EST to 3:38 PM EST
- Where
- Wyoming forecast zone
- Property damage
- $20,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.400, -76.767
A strong Atlantic coast storm brought heavy rain with amounts between 1 and 3 inches on the 28th. A few locations had over 3 inches.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
A strong Atlantic coast storm brought heavy rain with amounts between 1 and 3 inches on the 28th. A few locations had over 3 inches. In addition, snowmelt was causing elevated river flows before the rain started late on the 27th. Water equivalent of the snowmelt was a few more inches. The Tunkhannock Creek at Tunkhannock rose and fell quickly above its flood stage of 11 feet on the 29th. The creek crested at 12.06 feet at 10:45 AM.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Mar 29, 4:11 AM EST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 411 AM EST TUE MAR 29 2005 .SHORT TERM (TODAY - WEDNESDAY)... STACKED LOW PRESSURE PULLS OUT TO SEA THIS AFTERNOON TAKING PRECIPITATION REMNANTS WITH IT. POLAR JET STREAK IS MOVING WELL INTO QUEBEC PROVINCE...WHILE RIDGING FROM THE PLAINS WILL BEGIN TO SLIDE OUR WAY. MUCH DRIER AIR POURS DOWN FROM CANADA TODAY BRINGING CLEARING SKIES. HOWEVER ANTECEDENT MOISTURE FROM PREVIOUS 24 HOURS RAIN EVENT IS LIKELY TO ADD LOW LEVEL RH BEYOND THE MODEL PROGS. RAN A TAPER FROM NW TO SE...BRINGING CLOUDY SKIES TO PARTLY SUNNY BETWEEN EARLY AFTERNOON AND VERY LATE AFTERNOON. BELIEVE MAV MOS GUIDANCE IS A BIT ON THE WARM SIDE AGAIN...WHILE FWC MOS SEEMS WAY TOO COOL BARELY RAISING TEMPS 4-5 DEGREES FROM PRESENT LEVELS. OPTED TO GO WITH MAV GUIDANCE MINUS A FEW DEGREES BASED ON UPSTREAM MAXES FROM MONDAY. WE SHOULD CLEAR OUT OVERNIGHT BUT THIS WILL SET THE STAGE FOR PATCHY FOG...PERHAPS DENSE. ANTECEDENT MOISTURE WILL PLAY A BIG ROLE IN FOG FORMATION. DECIDED NOT TO HIT FOG TOO HARD AS BUFKIT FOG PARAMETERS ARE MARGINAL. AGAIN BELIEVE MODELS ARE UNDERDOING NEAR GROUND MOISTURE. RIDGING WEDNESDAY WILL TAKE PLACE WITH MAINLY SUNNY SKIES. CI AHEAD OF WARM FRONT IS POSSIBLE DURING THE AFTERNOON SO WENT PARTLY SUNNY OVERALL. THIS COULD HOLD DOWN TEMPS A BIT MORE THAN MAV GUIDANCE ANTICIPATES. BASED ON PROGGED RIDGING AND TEMPS ON THE PLAINS...BELIEVE A FEW ISOLATED LOCALES WILL PUSH 60 WEDNESDAY WITH MOST AREAS IN THE MID 50S. CI FORECAST MAY END UP BEING OVERDONE AS LATEST GFS IS TAKING THE WARM FRONT FURTHER WEST. THIS ALSO CALLS INTO JEAPORDY THE CHC POPS OVERNIGHT. DJP && .LONG TERM (WEDNESDAY NIGHT - MONDAY)... AN ACTIVE PATTERN IS SHAPING UP FOR THE NEXT WEEK. A WEAKENING SYSTEM MOVING OVER THE ERN U.S. RIDGE WILL BRING A CHANCE OF LIGHT RAIN WED NIGHT INTO THURSDAY. A MORE SIGNIFICANT UPPER TROUGH WILL DIG INTO THE ERN U.S. ON FRIDAY, BRINGING A CHANCE OF RAIN ON FRI/SAT. THE AIR MAY BE UNSTABLE ENOUGH IN THE WARM SECTOR FOR A TSTORM. RAIN OR SNOW SHOWERS WILL CONTINUE SUN INTO MON AS AN UPPER LOW MOVES OVERHEAD. -JVA && .AVIATION(29/06Z - 30/06Z)... LARGE SWATH OF IFR/LIFR CIGS STRETCHING FROM NEAR SYR BACK TOWARD SOUTHWESTERN NY AND PA BEHIND PRECIP SHIELD. EXPECT CIGS TO STRUGGLE OVER SYR/ITH/ELM BETWEEN IFR AND LIFR THROUGH 13Z-14Z...THEN QUICKLY IMPROVE TO VFR BY LATE MORNING AS DRIER AIR MOVES IN. BGM AND AVP WILL BE A FEW HOURS SLOWER TO IMPROVE AS THEY ARE IN THE DEEPER MOISTURE AT THIS TIME. DJP && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...FLOOD WARNINGS NYC105 .PA...FLOOD WARNINGS PAC015-PAC131 &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 342 AM EST TUE MAR 29 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-300840- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 342 AM EST TUE MAR 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... A STORM SYSTEM WILL APPROACH THE REGION LATE FRIDAY...SPREADING RAIN SHOWERS INTO THE REGION THROUGH SATURDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS WITH THIS SYSTEM. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. PADAVONA
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444067.